Feel like a different person on gabapentin :)

Hi Everyone,

My Doctor prescribed me gabapentin 2 days ago, I started takin them right away, when I take them about 40 mins later I get a terrible migraine (I've never suffered with migraines before) and I feel shakey, weak and feel a bit sick.

It lasts for about 30 mins, I know this is just my body getting used to them and after the shaking and migraine has gone I feel like a new person, at 1st I thought it was a bit too soon for them to work and I was just having a good day so I researched them online and they can work straight away for some people.

I'm on quite a low dose of 300mg per day, I slept properly for the first time in years last night and wasn't woken by any shooting pains in my arms, legs or neck, I took them with 2 x 30mg Dihydrocodeine and 2 x 25mg Amitriptyline.

Today I have very little pain but the fatigue is still there, do they make anyone else feel shakey or sick?

I'm hoping I get used to them and the side effects go away but even if they dont its worth feeling sick and shakey for 30 mins to have less pain, I just hope they continue to keep the shooting pains at bay :)

Irene x

14 Replies

oldest β€’ newest
  • Ive been on them for a week or so theyve given me a blocked nose but havent effected the pain or fatigue at all I STrted off on 300mg the slowly built up to 1800 and now need to increase more

  • Hi lally,

    I'm sorry to hear they dont work well for you, Its early days for me yet, maybe It's just a coincedence and I'm just having a couple of good days but I dont think so as I've not felt this good in a long time.

    When I say good I mean I'm still in pain with aches in my muscles but they seem to have helped a lot with the shooting pains which I've had everyday for probly 2 years or more.

    do you take yours with other pain killers or just on their own?

    Irene x

  • Hi irene,

    So pleased they seem to be working. :)

    I did also get very shakey and sickly at first and there is still sometimes i get that feeling but not very often.

    Good luck with them.

    kel xxx

  • Hi Kel,

    Thanks for replying, hopefully the sick and shakey feeling will get less as time goes on.

    Irene x

  • How long did it take for the sickly feeling to go away? I've only been on 100mg for a week and the full, sickly feeling started within a day of it.

  • I take them with baclofen and co codemol

  • maybe your doctor could put you on something stronger to work together with the gabapentin, I read they work better along side painkillers.

    Irene x

  • hi great u feel better I couldn't get on with it but pregabalin worked for me:) !

  • i was the same i couldnt take them but pregablin helped loads x

  • so glad you have found something thay seems to work thats great love to you diddle x

  • I took Gabapentin for around a year a few years ago for pain relief after a major back operation.

    It was great - numbed everything, no pain and lots of sleep

    Getting off it was a terrible experience for me, even gradually tapering it down made for life hell for weeks and I still had some side effects months afterwards

    Just beware that it can be a problem for some

  • Hya, i'm new here, i have been dx with FM for 4 years and for the past few weeks i have had major flare up to the point i could have slit my wrists i was so desperate.

    Doc has had me on everything from diclofenic, co-codamol, tramadol, diazepam, paracetamol and now i have been given gabapentin.

    I now on my 7th 300mg tablet and my pain is now just low grade pain but back pain is still there. It has made me very dizzy, nauseaus, unsteady on my feet and tired but i am pleased with the results so far. It's great to have a place to chat about things and read others opinions and experiences.

  • Hello and welcome Agony, it's good to have you with us. It's all a bit trial and error with meds, we have to go through the usual guinea pig phase and try out lots of them to find the right med and the right level for our symptoms.

    Hopefully you will suit Gabapentin and it will make a real difference to you. You will find lots of info here in the forum through Questions, Blogs and Tags. There are lots of personal experiences and advice, support and friendship too.

    If you have any queries or concerns, please don't hesitate to contact us, always happy to help. Take care. :)

  • I took this for a damaged nerve in foot. It made me feel very odd, drugged and dizzy. I stopped taking it after 2 weeks. I tried the Lyrica and it worked like a charm. Took it for 6 months and then weaned off it, foot still hurts a little but nothing like the stabbing needles and fire from before. Nerve pain sucks, it is way worse than regular pain. I have had car accidents, motorcycle accidents, tons of stitches, broken jaw, broken arm and broken ribs, none hurt as bad as the nerve pain in foot. I seriously thought to myself I'd rather have it cut it off than have that pain. My nerve damage was from accident rather than diabetes and came on overnight, right after accident. The 1st week took round the clock morphine shots just to get the pain to bad levels from unbearably horrible agony levels.. A lady I met with 3 children told me her sciatic nerve was damaged in a fall and it was worse than giving birth to all 3 of her kids combined! Unfortunately there is not much any drugs do for nerve pain that make it go away. They just make it more bearable. A nerve block may help.

You may also like...